Thunderstorm Wind, Sioux
- When
- July 26, 5:25 PM CST to 5:31 PM CST
- Where
- Sioux County, 10 mi W of Ft Yates
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 46.083, -100.850
Also very heavy rain.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 26, 2:11 PM CST, 3 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 311 PM CDT WED JUL 26 2006 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT MAIN PROBLEM IN THE SHORT TERM WILL BE CONVECTION TONIGHT...THEN FIRE WEATHER ISSUES THURSDAY THROUGH SATURDAY. CURRENTLY...SURFACE HIGH PRESSURE CENTERED OVER THE DEVILS LAKE BASIN AND LOW PRESSURE OVER SOUTHEAST MONTANA. WV IMAGERY DEPICTS SHORTWAVE ALONG THE MONTANA/SASKATCHEWAN BORDER. CONVECTION FIRING IN NORTHEAST MONTANA...AHEAD OF THE SHORTWAVE. ALSO ELEVATED CONVECTION IN SOUTHWEST NORTH DAKOTA. RED FLAG WARNING FOR THE SOUTHWEST LOOKS GOOD AS LITTLE IF ANY PRECIPITATION IS LIKELY FALLING FROM THESE HIGH BASE STORMS. WILL FRESHEN CURRENT RFW AND KEEP EXPIRATION AS IS. SHORTWAVE AND SURFACE TROUGH MOVE ACROSS CWA TONIGHT...WITH LINGERING SLIGHT CHANCE POPS IN THE FAR EAST THURSDAY MORNING. OTHERWISE...BUILDING UPPER RIDGE ON THURSDAY WITH SURFACE HIGH TRAVERSING THE CWA SHOULD MEAN HOT AND DRY CONDITIONS. ONE POSSIBLE PROBLEM WILL BE FIRE WEATHER CONCERNS IN THE SOUTHWEST AND SOUTH CENTRAL. MODELS DONT INDICATE MUCH WIND...HOWEVER FORECAST SOUNDINGS DO INDICATE MIXING WELL INTO THE MID LEVELS...WITH SOME STRONGER NORTHWEST WINDS HERE...POSSIBLY WORKING DOWN TO THE SURFACE FOR A GUSTY AFTERNOON. WOULD NOT EXPECT MORE THAN 15 T0 20 MPH WITH A FEW GUSTS TO 25 MPH...AND LASTING FROM MID AFTERNOON TO EARLY EVENING. BUT WITH 15 TO 20 PERCENT HUMIDITIES...FIRE WEATHER HIGHLIGHTS COULD COME INTO PLAY. FOR NOW WILL INFORM LATER SHIFTS AND LET THEM MONITOR. WEAK SHORTWAVE BRUSHES THE NORTHERN TIER COUNTIES THURSDAY NIGHT AND WILL BRING A POSSIBLE ISOLATED THUNDERSTORM. FRIDAY NIGHT A WARM FRONT OVER SOUTH DAKOTA WILL LIFT NORTH. WITH A DECENT LOW LEVEL JET DEVELOPING...THERE MAY BE SOME ELEVATED CONVECTION ONCE AGAIN. BESIDES THE SMALL PRECIP CHANCES...THE MAIN STORY WILL BE THE HOT TEMPERATURES. ONLY MINOR TWEAKS TO GOING TEMPERATURES WITH UPPER 80S TO MID 90S NORTHEAST AND UPPER 90S TO AROUND 100 SOUTHWEST. WITH THESE TEMPERATURES...AND RESULTANT LOW HUMIDITIES...NOT MUCH WIND NEEDED FOR CRITICAL FIRE WEATHER CONCERNS. WILL HAVE TO KEEP A CLOSE EYE ON FIRE WEATHER EACH DAY. .LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT THE EXTENDED PERIOD BEGINS/REMAINS HOT AS THE UPPER LEVEL RIDGE AXIS BUILDS INTO THE NORTHERN PLAINS. GFS 850H TEMPERATURES SUNDAY ARE FORECASTED TO BE UPWARDS AROUND 36C SOUTHWEST...WITH 32C READINGS SPREADING WELL INTO THE NORTH AND EAST. THIS SOLUTION HAS BEEN CONSISTENT THE PAST FEW RUNS...SO ENOUGH CONFIDENCE TO INCREASE TO 100+ FOR MUCH OF THE WEST AND CENTRAL. 700H TEMPS ARE LOOKING TO BE WARM AS WELL...WITH 14-18C SPREAD NORTH TO SOUTH SUNDAY...SO WELL CAPPED AND DRY. IN ADDITION...A STRONG SURFACE LOW PRESSURE HAS BEEN CONSISTENTLY PROGGED BY LONG RANGE MODELS OVER EASTERN MONTANA/WESTERN ND...WITH STRONG SOUTHERLY WINDS HELPING DRIVE UP POSSIBLE RECORD BREAKING TEMPERATURES. SOUTHWEST TO WESTERLY FLOW ALOFT REMAINS OVER THE REGION THROUGH THE REMAINDER OF THE EXTENDED. BEST CHANCE OF PRECIPITATION LOOKING TO BE MONDAY AFTERNOON/NIGHT. AS THE SURFACE LOW MOVES EAST...A DECENT COLD FRONT DEVELOPS ON THE BACK SIDE OF THE LOW. THE CAPPED ENVIRONMENT ERODES AS 700H TEMPS FALL BELOW 12C...SO WITH GOOD SURFACE DYNAMICS AND INSTABILITY...SHOULD SEE SOME AFTERNOON AND NIGHTTIME STORMS. TEMPERATURES COOL AFTER SUNDAY...BUT WILL REMAIN NEAR TO ABOVE SEASONAL. && && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TO 10 PM MDT THIS EVENING FOR NDZ031-NDZ032-NDZ033-NDZ040-NDZ041-NDZ043-NDZ044. && TWH/NH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 402 AM CDT WED JUL 26 2006 NDZ001>005-009>013-017>023-025-034>037-042-045>048-050-051-270915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 402 AM CDT WED JUL 26 2006 /302 AM MDT WED JUL 26 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN UPPER LEVEL RIDGE WILL BUILD INTO THE REGION THE LATTER HALF OF THIS WEEK. THE RIDGE WILL BRING VERY HOT TEMPERATURES...VERY LOW RELATIVE HUMIDITIES AND BREEZY CONDITIONS TO THE REGION. DROUGHT CONDITIONS ALONG WITH FORECASTED HOT AND VERY DRY CONDITIONS WILL PRODUCE DANGEROUS FIRE WEATHER CONDITIONS IN THE REGION ONCE AGAIN. RED FLAG CRITERIA WILL LIKELY BE APPROACHED. KEEP POSTED ON THE LATEST FORECASTS FOR THIS POTENTIALLY DANGEROUS SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ031>033-040-041-043-044-270915- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 302 AM MDT WED JUL 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE TROUGH WILL BRING THUNDERSTORMS TO SOUTHWESTERN NORTH DAKOTA TODAY. THE THUNDERSTORMS WILL PRODUCE LITTLE TO NO RAINFALL. LIGHTNING FROM THE THUNDERSTORMS WILL HAVE THE POTENTIAL TO IGNITE WILDFIRES WITH EXTREMELY DRY FUELS AND VERY LOW MINIMUM RELATIVE HUMIDITIES. A RED FLAG WARNING HAS BEEN ISSUED DUE TO THIS POTENTIAL...FOR THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN UPPER LEVEL RIDGE WILL BUILD INTO THE REGION THE LATTER HALF OF THIS WEEK. THE RIDGE WILL BRING VERY HOT TEMPERATURES...VERY LOW RELATIVE HUMIDITIES AND BREEZY CONDITIONS TO THE REGION. DROUGHT CONDITIONS ALONG WITH FORECASTED HOT AND VERY DRY CONDITIONS WILL PRODUCE DANGEROUS FIRE WEATHER CONDITIONS IN THE REGION ONCE AGAIN. RED FLAG CRITERIA WILL LIKELY BE APPROACHED. KEEP POSTED ON THE LATEST FORECASTS FOR THIS POTENTIALLY DANGEROUS SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
504 PM CDT WED JUL 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 13 SE BOWMAN 46.05N 103.21W
07/26/2006 E0.75 INCH BOWMAN ND TRAINED SPOTTER
LOTS OF SMALL HAIL...LARGEST STONES PENNY SIZE.
&&
LLPThe Bismarck radar (KBIS), 77 km away, was scanning. The volume nearest the first event began at 23:26 UTC.
1 thunderstorm wind. Local standard time, as filed.
Also very heavy rain.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5522515.